Strategy-proof voting rules on a multidimensional policy space for a continuum of voters with elliptic preferencesReport as inadecuate




Strategy-proof voting rules on a multidimensional policy space for a continuum of voters with elliptic preferences - Download this document for free, or read online. Document in PDF available to download.

SERIEs

, Volume 2, Issue 4, pp 485–496

First Online: 24 February 2011Received: 27 November 2010Accepted: 09 February 2011

Abstract

We consider voting rules on a multidimensional policy space for a continuum of voters with elliptic preferences. Assuming continuity, γ-strategy-proofness—meaning that coalitions of size smaller or equal to a small number γ cannot manipulate—and unanimity, we show that such rules are decomposable into one-dimensional rules. Requiring, additionally, anonymity leads to an impossibility result. The paper can be seen as an extension of the model of Border and Jordan 1983 to a continuum of voters. Contrary, however, to their finite case where single voters are atoms, in our model with nonatomic voters even a small amount of strategy-proofness leads to an impossibility.

KeywordsStrategy-proof voting Continuum of voters Multidimensional policy space Elliptic preferences We thank an anonymous referee for helpful comments.

JEL ClassificationD71 D72  Download to read the full article text



Author: Hans Peters - Souvik Roy - Ton Storcken

Source: https://link.springer.com/







Related documents